Alert archive / Oklahoma / Flash Flood Warnings in 2018
Flash Flood Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 21, 2018, 5:52 PM CDT for Wagoner County, Oklahoma. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 5:52 PM CDT (22:52 UTC)
- Expired
- Sep 21, 2018, 7:45 PM CDT
- In force
- 113 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 98 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -100 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
184
WGUS54 KTSA 212252
FFWTSA
OKC145-220045-
/O.NEW.KTSA.FF.W.0011.180921T2252Z-180922T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
552 PM CDT FRI SEP 21 2018
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southeastern Wagoner County in northeastern Oklahoma...
* Until 745 PM CDT.
* At 550 PM CDT, Doppler radar indicated heavy rain across the
warned area. Radar indicates that 2 inch per hour rain rates are
occurring near or over the Wagoner area. Flash flooding is
expected to begin shortly.
* Some locations that may experience flooding include...
Wagoner... Okay...
Tullahassee...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3604 9521 3604 9523 3599 9523 3597 9528
3593 9527 3592 9528 3590 9528 3588 9525
3586 9523 3581 9527 3581 9534 3582 9536
3580 9542 3580 9544 3607 9559 3607 9521
$$
LacyWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 3:41 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 21, 3:41 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
341 PM CDT Fri Sep 21 2018
.DISCUSSION...
The heavy rain/flood threat over the next 24 hours will be the
main forecast concern today.
A squeeze play of sorts is occurring over our area today. A cold
front is advancing south into the region, while to the south a
pseudo-warm front lies from the Red River valley northeast toward
Fort Smith. In between these boundaries, there is diffluent flow
aloft within a deformation zone that extends northeast of an upper
low at the basal portion of a southern stream trough. The
environment is characterized to be tropical, with PW values near
or exceeding 2 inches. This tropical plume of moisture also
contains the remnants of TD 19 from the eastern Pacific.
Where the heavier rains have been able to focus along slow moving
or nearly stationary bands, some very impressive rainfall totals
have been observed. The Fittstown Mesonet station in south central
Oklahoma has picked up nearly a foot of rain today, while a fairly
steady north-south band of heavy rain showers dropped about 5 and
a quarter inches on Talihina. Another band of heavy rain set up
across the southern portion of the Tulsa metro area down near
Bixby where some flooding has been reported.
The hi-res guidance suggests that as the cold front, which is
ushering in much drier air, continues south, the axis of heavier
rain potential will also shift south by tonight, setting up closer
to the I-40 corridor from east central and southeast OK into west
central AR. As has been observed thus far, there will be pockets
of very heavy rainfall where bands set up within the broader zone
of ascent. Very localized amounts from 6 to 10 inches are
possible. The going flash flood watch will be maintained as is,
but some shaving of the watch from north to south will likely be
needed as the cold front pushes south. The heavy rain threat will
continue to shift south and east thru the day on Saturday, with
the threat ending by Sunday morning.
A more amplified flow pattern is forecast next week, which is
expected to bring at least a pair of cold fronts thru the region.
This is a sign that the transition of seasons has begun. The first
cold front will slide thru Tuesday night, with some chance for
showers and storms with it. Another front is expected toward the
end of the week, though this front looks rather weak.
Lacy
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 60 73 60 79 / 80 30 10 20
FSM 66 68 63 76 / 100 90 40 50
MLC 64 68 62 76 / 100 90 50 40
BVO 57 76 56 79 / 40 10 10 10
FYV 60 67 58 74 / 100 80 20 40
BYV 59 66 58 74 / 90 80 20 40
MKO 62 69 61 77 / 100 80 30 30
MIO 59 73 57 78 / 50 20 10 20
F10 62 70 61 76 / 100 70 30 30
HHW 70 72 65 77 / 90 90 60 60
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday morning for OKZ049-053-060>076.
AR...Flash Flood Watch through Sunday morning for ARZ001-002-010-011-
019-020-029.
&&
LONG TERM....30Hazardous weather outlook, Sep 21, 4:55 PM CDT, 57 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 455 PM CDT Fri Sep 21 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 455 PM CDT Fri Sep 21 2018 ...HEAVY RAINFALL LIKELY THROUGH SATURDAY NIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. FLASH FLOOD. RISK...Elevated. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Mainly Southeast of Interstate 44. ONSET...Ongoing. AREA AT GREATEST RISK...Along and South of Interstate 40. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...Western Arkansas and Southeast Oklahoma. ONSET... . SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Ongoing. DISCUSSION... Widespread heavy rainfall is expected across the region through tonight with the greater potential for excessive rainfall becoming more focused along and south of Interstate 40 through the evening. This heavy rainfall will likely result in some flash flooding and a Flash Flood Watch remains in effect for much of Eastern Oklahoma and all of Northwest Arkansas. Widespread rain showers along with isolated thunderstorms will continue across Eastern Oklahoma and Northwest Arkansas as a cold front makes its way into the region and interacts with tropical moisture in place. Rain will decrease through the evening across northeast Oklahoma as the cold front ushers in drier air. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...No Hazards. MONDAY through THURSDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Widespread showers and thunderstorms will continue across much of eastern Oklahoma and northwestern Arkansas through Saturday night as the cold front slowly pushes south. Heavy rainfall will continue through Saturday night and into Sunday morning. An axis of three to six inch storm-total rainfall amounts is expected across southeastern Oklahoma and west central Arkansas through Sunday morning, with one to three inches possible across northeastern Oklahoma and northwest Arkansas. Locally heavier amounts are likely across southeastern Oklahoma. Flash flooding will be possible into Sunday morning, and minor to moderate mainstem river flooding is possible depending on where the heaviest rainfall occurs. An active weather pattern will continue across eastern Oklahoma and northwest Arkansas into late next week. Moist and unstable air will remain over the area, and a couple cold fronts are expected to move into the area on Tuesday and again on Thursday. Thunderstorms will be possible each day from Sunday through Thursday but organized severe weather is not expected at this time during this period. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Sep 21, 2:53 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
253 PM CDT FRI SEP 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM FLASH FLOOD BIXBY 35.94N 95.88W
09/21/2018 TULSA OK PUBLIC
131ST NEAR MEMORIAL IS NEARLY IMPASSABLE DUE TO FLOODING.
0252 PM FLASH FLOOD TULSA 36.13N 95.92W
09/21/2018 TULSA OK BROADCAST MEDIA
YALE AVENUE IS CLOSED BETWEEN 51ST AND 61ST DUE TO
FLOODING.
&&
KAHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 10:21 AM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 21, 12:47 PM CDT | Areal Flood Advisory | TSA | Creek, Okmulgee, Tulsa, Wagoner | 3 hr |
| Sep 21, 12:57 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 21, 1:48 PM CDT | Flash Flood Warning | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 6 hr |
| Sep 21, 2:08 PM CDT | River Flood Warning | TSA | LeFlore | 36 hr |
| Sep 21, 2:08 PM CDT | River Flood Warning | TSA | LeFlore | 36 hr |
| Sep 21, 2:13 PM CDT | River Flood Advisory | TSA | Pushmataha | 42 hr |
| Sep 21, 4:10 PM CDT | Areal Flood Advisory | TSA | Latimer, LeFlore, Pushmataha | 3 hr |
| Sep 21, 4:33 PM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| Sep 21, 4:38 PM CDT | Areal Flood Advisory | TSA | Wagoner | 3 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.